Flash Flood, Jackson
- When
- August 19, 9:45 AM CST to 10:45 AM CST
- Where
- Jackson County, 4.56 mi W of Tupelo to 5.79 mi W of Tupelo
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.383, -91.311
Water covered highway 33 southwest of Tupelo.
Some heavy rainfall was observed on the 19th, leading to some flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Some heavy rainfall was observed on the 19th, leading to some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 19, 5:20 AM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 620 AM CDT WED AUG 19 2015 .DISCUSSION... UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW... && .AVIATION... LARGE AREA OF CONVECTION MOVING EAST INTO PORTIONS OF THE STATE THIS MORNING AHEAD OF A COLD FRONT THAT WILL DROP SOUTH THROUGH THE AREA BY TONIGHT. EXPECT OFF AND ON SHRA/TSRA THROUGH THE PERIOD...WITH BEST COVERAGE EARLY IN THE PERIOD ACROSS THE NRN TERMINALS. EXPECT THE SHRA/TSRA ACTIVITY TO GRADUALLY DROP SE AND IMPACT THE OTHER TERMINALS THROUGHOUT THE DAY. UNDER THIS ACTIVITY EXPECT MVFR OR LOWER CONDITIONS...AND SOME GUSTY WINDS. THERE COULD EVEN BE A FEW STRONG STORMS ACROSS CENTRAL AND SRN AR. TONIGHT...WHILE THE PRECIP ACTIVITY WILL DIMINISH AT THE NRN TERMINALS...LIGHT WINDS AND NEAR SFC MOISTURE COULD GENERATE SOME FOG BY SUNRISE THU. && .PREV DISCUSSION... /ISSUED 330 AM CDT WED AUG 19 2015/ SHORT TERM...TODAY THROUGH SATURDAY SO...YOU KNOW HOW IT/S BEEN DRY IN MUCH OF THE STATE FOR A WHILE NOW. WELL...LOOKS LIKE THAT IS ABOUT TO CHANGE. SURFACE OBSERVATIONS THIS MORNING SHOW A FRONTAL BOUNDARY MOVING INTO NORTHWEST ARKANSAS. AHEAD OF THIS...THERE IS A WEAK SURFACE TROUGH...WITH SHOWERS DEVELOPING ALONG AND AHEAD OF THAT. FRONTAL BOUNDARY WILL SHIFT FURTHER INTO THE STATE TODAY...WITH SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD BY LATE AFTERNOON. MOST OF THE HIGHER RESOLUTION MODELS ARE SHOWING LOW PRESSURE DEVELOPING ALONG THE FRONTAL BOUNDARY...AND MOVING INTO SOUTHWEST ARKANSAS THIS AFTERNOON AND THROUGH THE SOUTHERN HALF OF THE AREA TONIGHT. WITH WHAT INSTABILITY THERE IS...THERE WILL BE A RISK OF ISOLATED STRONG OR MAYBE SEVERE STORMS IN THE SOUTHERN PORTION OF THE AREA. FORECAST SOUNDINGS SHOW A PERFECT INVERTED-V...INDICATIVE OF MICROBURST POTENTIAL. THE FRONT WILL SHIFT TOWARD SOUTHEAST ARKANSAS TONIGHT...WITH DRIER AIR ATTEMPTING TO WORK INTO THE NORTH BY THURSDAY MORNING. THE FRONTAL BOUNDARY WILL HANG UP NEAR OR JUST TO THE SOUTH OF SOUTHERN ARKANSAS. WITH SEVERAL UPPER WAVES MOVING THROUGH AND INTERACTING WITH IT...THERE WILL BE A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS AT LEAST IN THE CENTRAL AND SOUTHERN PORTIONS OF THE STATE. BY FRIDAY...UPPER RIDGING WILL BUILD OVER THE WESTERN GULF... PUSHING THE STALLED FRONT BACK TO THE NORTH AND INTO ARKANSAS. THUS...RAIN CHANCES WILL REMAIN IN THE FORECAST. BY SATURDAY...ANOTHER COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST. FOR THOSE OF US WHO ARE REALLY WANTING SOME RAINFALL...IT DOES LOOK LIKE MUCH OF THE AREA WILL SEE AROUND AN INCH OF RAIN...WITH PORTIONS OF CENTRAL AND SOUTHERN ARKANSAS SEEING UP TO TWO INCHES IN SPOTS. IT GOES WITHOUT SAYING THAT THE CLOUD COVER AND EXPECTED RAINFALL WILL HAVE AN APPRECIABLE EFFECT ON TEMPERATURES. WHILE THE TEMPERATURE FORECAST IS FAR FROM A SLAM DUNK...I CAN SAY WITH CONFIDENCE MOST AREAS WILL STAY BELOW 90 TODAY...AND LIKELY BELOW 80 ON THURSDAY BEHIND THE FRONT. NOT COOL ENOUGH FOR ME...BUT I GUESS WE WILL TAKE WHAT WE CAN GET IN MID AUGUST. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY A NEW COLD FRONT WILL BE MOVING SE TOWARDS THE STATE AT THE START OF THE LONG TERM PERIOD...WITH CHANCES FOR SHRA/TSRA IN PLACE FOR SUN INTO MON. THIS FRONT WILL THEN STALL OVER PORTIONS OF THE STATE BY LATE MON...WITH DRIER AIR MOVING INTO NRN AND NERN PORTIONS OF THE STATE BEHIND THE FRONT. HAVE DECREASING POPS IN THIS REGION OF THE CWA FOR MON...WITH LINGERING PRECIP CHANCES ACROSS THE SOUTH AND SW IN VICINITY OF THE STALLED FRONT. THE MED RANGE MODEL GUIDANCE THEN BECOMES A BIT UNCERTAIN ON HOW SOON THIS FRONT LIFTS BACK NORTH AND HOW SOON THE UPPER RIDGE WILL EXPAND BACK OVER THE REGION. EVEN WITH THE UNCERTAINTY...DO EXPECT THE UPPER RIDGE TO EXPAND BACK OVER THE REGION BY THE MIDDLE AND LATE NEXT WEEK...AND HOTTER AND ABOVE NORMAL TEMPS TO MAKE A RETURN. FOR NOW THOUGH...KEEP TEMPS JUST BELOW NORMAL THROUGH TUE...BUT END THE FORECAST DRY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 80 55 77 61 / 90 70 20 20 CAMDEN AR 90 63 80 65 / 70 70 60 30 HARRISON AR 70 54 77 59 / 90 50 10 20 HOT SPRINGS AR 84 61 78 63 / 80 70 40 30 LITTLE ROCK AR 85 63 77 65 / 80 70 40 30 MONTICELLO AR 89 65 80 69 / 60 70 60 30 MOUNT IDA AR 83 59 78 61 / 80 70 40 30 MOUNTAIN HOME AR 75 53 78 59 / 90 60 10 20 NEWPORT AR 80 58 78 63 / 90 70 20 20 PINE BLUFF AR 87 65 77 67 / 70 70 50 30 RUSSELLVILLE AR 81 55 78 62 / 90 70 20 30 SEARCY AR 83 61 77 63 / 80 70 30 30 STUTTGART AR 85 64 77 65 / 80 70 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 314 AM CDT WED AUG 19 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 314 AM CDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THROUGHOUT THE DAY AS A COLD FRONT MOVES SOUTH INTO THE STATE. SOME OF THESE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE...ESPECIALLY ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE AREA. HOWEVER...THE OVERALL THREAT FOR WIDESPREAD HAZARDOUS WEATHER WILL REMAIN LOW. THERE MAY BE SOME LOCALLY HEAVY RAINFALL...BUT ANY FLASH FLOOD THREAT SHOULD BE ISOLATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL REMAIN SOME CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY ACROSS PORTIONS OF THE AREA AS THE COLD FRONT STALLS JUST SOUTH OF THE AREA. SOME ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE SEEN OVER THE WEEKEND INTO EARLY NEXT WEEK AS ANOTHER COLD FRONT MOVES INTO THE STATE. AT THIS TIME HOWEVER...THE THREAT FOR HAZARDOUS WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The Little Rock radar (KLZK), 106 km away, was scanning. The volume nearest the first event began at 15:42 UTC.
1 flash flood. Local standard time, as filed.
Water covered highway 33 southwest of Tupelo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599120.